Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On infinitesimal isometric deformations

Author: Keti Tenenblat
Journal: Proc. Amer. Math. Soc. 75 (1979), 269-275
MSC: Primary 53B25
MathSciNet review: 532149
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an analytic n-dimensional submanifold M of the Euclidean space $ {E^N}$, where $ N = n(n + 1)/2$, and we prove the existence of analytic, nontrivial, infinitesimal isometric deformations, in a neighborhood of any point of M, which admits a nonasymptotic tangent hyperplane.

References [Enhancements On Off] (What's this?)

  • [1] Carl B. Allendoerfer, Rigidity for spaces of class greater than one, Amer. J. Math. 61 (1939), 633–644. MR 0000170,
  • [2] E. Cartan, La déformation des hypersurfaces dans l’espace euclidien réel à 𝑛 dimensions, Bull. Soc. Math. France 44 (1916), 65–99 (French). MR 1504750
  • [3] Howard Jacobowitz, Deformations leaving a hypersurface fixed, Partial differential equations (Proc. Sympos. Pure Math., Vol. XXIII, Univ. California, Berkeley, Calif., 1971) Amer. Math. Soc., Providence, R.I., 1973, pp. 343–351. MR 0338939
  • [4] Keti Tenenblat, A rigidity theorem for three-dimensional submanifolds in Euclidean six-space, J. Differential Geom. 14 (1979), no. 2, 187–203. MR 587547
  • [5] Keti Tenenblat, On characteristic hypersurfaces of submanifolds in Euclidean space, Pacific J. Math. 74 (1978), no. 2, 507–517. MR 494646

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B25

Retrieve articles in all journals with MSC: 53B25

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society